MAUDE Adverse Event Report: ARTHREX, INC. DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM; ORTHOPEDIC MANUAL SURG INSTR
Model Number DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via (b)(4) that an ar-3638dhc-2 disposables kits drill bit broke.This occurred during a hip scope/labral repair on thursday (b)(6) 2024.They used a 1.8 hip knotless fibertaks, and were drilling for the third anchor, using the curved disposable kit ar-3638dhc-2, when the drill bit broke and resulted in two hours of searching for it, finding, and extracting the broken drill bit tip.The surgeon and his pa did not feel the drill bit skive, yet the broken tip was found in soft tissue, not bone.
 
Event or Problem Description
Additional information was provided on 10/03/2024 where the sales representative stated that this event occurred on 10/26/2024 during a hip labral repair, the drill bit broke while drilling for the 3rd anchor in the repair.The surgeon believes it may have skived off the acetabulum, but neither the surgeon nor pa felt or heard anything unusual while drilling.The patient had hard bone per the surgeon.An ar-3638dhc-2; 1.9 drill bit and curved guide were used to prepare the bone for insertion.The broken drill bit fragment was eventually found in soft tissue, once the broken drill bit fragment was removed, the surgeon did not proceed with re-drilling and inserting the 3rd anchor.The case took an additional 2 hours to find and retrieve the drill bit fragment which required additional anesthesia.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-3638dhc-2, batch 15211613 was received for investigation.Upon visual evaluation, it was noted that the fluted nitinol drill had a broken tip.Functional test was not performed due to the damage of the device.The most likely cause can be attributed to improper bone preparation; misaligned insertion; or prying/leveraging the device during use.Per the surgical technique (labral base mattress stitch configuration; section #1): "create a bone socket by sliding the appropriate drill guide down the cannula and placing it on the acetabular rim near the articular surface.Advance the drill bit on power through the drill guide until the collar contacts the handle.Note: drilling in very hard bone may require cycling the drill while maintaining consistent alignment of the drill guide.Larger hard bone drills are also available.".

Brand Name
DISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20472877
Report Number1220246-2024-08190
Device Sequence Number7603759
Product Code LXH
UDI-Device Identifier00888867430044
UDI-Public(01)00888867430044(11)240223(17)290131(10)15211613
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISP,CURVED KIT, KNOTLESS HIP FTAK 1.9MM
Device Catalogue NumberAR-3638DHC-2
Device Lot Number15211613
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown